Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Pairs of compacta and trivial shape

Author: Sibe Mardešić
Journal: Trans. Amer. Math. Soc. 189 (1974), 329-336
MSC: Primary 54C56
MathSciNet review: 0341387
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let (X, Y, A), $ (X',Y',A')$ be triples of compact Hausdorff spaces. Using ANR-systems the following is proved: $ {\text{sh}}\;Y = {\text{sh}}\;Y' = 0,{\text{sh}}(X,Y) = {\text{sh}}(X',Y')$ and $ {\text{sh}}\;A = {\text{sh}}\;A'$ imply $ {\text{sh}}(X,Y,A) = {\text{sh}}(X',Y',A')$. All results concerning the shape of decomposition spaces and addition properties of FAR's, due to K. Borsuk and T.A. Chapman, follow readily from this theorem. In particular, $ {\text{sh}}\;X = {\text{sh}}\;X' = 0$ and $ {\text{sh}}\;A = {\text{sh}}\;A'$ imply $ {\text{sh}}(X,A) = {\text{sh}}(X',A')$, which in view of an example of Borsuk shows that for compact metric pairs the ANR-system approach to shapes differs from the Borsuk approach.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54C56

Retrieve articles in all journals with MSC: 54C56

Additional Information

PII: S 0002-9947(1974)0341387-7
Keywords: Shape of pairs and triples of compacta, shape of quotient spaces, ANR-systems
Article copyright: © Copyright 1974 American Mathematical Society